Or for immediate assistance, call us at:
Methamphetamine, commonly known as meth, is a potent and highly addictive stimulant that affects the central nervous system. One may introduce the stimulant into the body orally, by inhaling it through the nose, smoking, or as an injectable. Meth acts directly on the central nervous system consisting of the brain and spinal cord. It stimulates the body to produces dopamine in quantities at least ten times more than the average production level. Dopamine is the brain's pleasure chemical, responsible for our body's natural reward system. With this artificial stimulation of the brain pleasure spots, one derives less pleasure from real-life rewards and instead looks to the pleasure that comes from abusing the drug. Seeking pleasure from it leads to addiction quickly.
Rehab specialists classify the hazards associated with meth dependency into two categories i.e. long term and short-term effects. These effects cut across the physical (medical), social and psychological spheres of an abuser's life.
Discontinuing the use of meth can be a process that puts a significant strain on the body. This detoxification process brings with it a number of physical and physiological withdrawal symptoms. The former user will experience and will have to battle with a strong urge to use again. Bouts of nausea, intense headaches, increased appetite levels as well as tremor or shaking episodes will accompany this urge. Exhaustion and body fatigue define the withdrawal process, alongside extreme restlessness and experiencing anxiety. The frustration of not being able to use and depriving the brain of this stimulant may also lead to suicidal thought-processes.
An overdose occurs when one ingests a quantity of meth, much higher than the body's tolerance limits. A non-lethal dosage of the drug may also lead to an overdose in the sense that it can be a reaction to the chemicals present in the drug since pure forms of meth are rare. High potency and the addictive attribute of the drug makes users build tolerance, increasing the chances of an overdose with a rise in the amount ingested. While the signs of an overdose may vary from an individual to the next, some are to an extent, standard. These include high fever, profuse sweating, loss of muscle control, intense stomach and chest pain, and spots in vision. Seizures, convulsions, heart attack and in extreme cases being comatose are additional signs to look out for in a meth overdose.
These overdose symptoms can quickly turn fatal, prompting one to seek emergency medical assistance immediately. You can perform mouth-to-mouth resuscitation if the user stops breathing while you wait for medical help. If they are experiencing a seizure or convulsing, angle their head to the side in case of any spews. It is advisable to hold the head to prevent injury. Treatment for an overdose may incorporate breathing aids and activated charcoal or laxatives to rid of any drug remnants in the stomach, for oral ingestions. Medical detox, with able support, translates in greater chances for an overdose patient.
There are many options to select from regarding addiction rehabilitation programs. A good starter on the road to recovery is finding a program suitable for you and committing wholly to it. One may opt for either inpatient or outpatient care. After the initial detoxification phase, one moves onto the rehab phase, the core of which lies in addressing the reasons for the dependency and formulating plans to avoid a relapse. After rehab, one should make relevant arrangements for an after-care program. These arrangements may include post-rehab individual and group therapy sessions, and periodic consensual drug testing.
Remember, the effects of meth abuse and addiction are far-reaching, but a complete recovery is achievable. You can achieve this recovery if you have an indomitable resolve to quit method and a reliable support system for you to lean on when times get tough.